Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

I am taking ferium xt during pregnancy. Having some pain

I m in my sixth month of pregnancy period. My doctor advised me to take ferium xt at night because of my low Hb (8.5) during my fifth month, but i do get chest pain like gas trouble whenever i take. i discussed this with my doctor she asked me to stop taking ferium xt for a week then now again she is asking me to take. Tonight i took i feel the same chest pain again. what should i do now? what may be the cause of my pain? i didnt take any gastric sort of food tonight.
Asked On : Fri, 25 Mar 2011
Answers:  5 Views:  1333
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Any iron tablets causes constipation and the gas formation is due to constipation.
Thank you
Answered: Fri, 25 Mar 2011
  User's Response
hey thanks but i do feel terrific pain at times. No worries?...
Answered: Fri, 25 Mar 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Gatritis is known to occur when you take iron tablets. This is why it is asked to be taken at night to reduce symptoms in the day. You need to eat enough food at night t prevent this sensation. Eat more fresh fruits and green leafy vegetables. Drink more water. This will neutralise the acidic effect and help in reducing symptoms.
Answered: Sat, 20 Aug 2011
I find this answer helpful
General & Family Physician Dr. Preeti Kathail's  Response
Any iron tablet can causes gastritis which gives rise to such type of symptom. Do not take tab in empty stomach. Eat more green vegetable& fresh fruits .
You can take cap ocid 20 mg 30 minutes before taking iron tablet.
I hope your problem will be solved.
Answered: Sat, 20 Aug 2011
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Jitender Chauhan's  Response
Hello. Welcome to HCM. Gastritis is known side effect of iron tablets. You need to take it only after having meal so as to reduce its side effect. And you can drink plenty of water after consuming it to give some relief. Eat healthy diet rich in vitamins and minerals and green leafy vegetables. You can take antacids like rantac half an hour befire meal to help you. Wish you good health.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor